Case ReportDropped Head Associated With Amantadine in Parkinson DiseaseKataoka, Hiroshi MD, PhD; Ueno, Satoshi MD, PhDAuthor Information Department of Neurology, Nara Medical University, Kashihara, Nara, Japan. Address correspondence and reprint requests to Hiroshi Kataoka, MD, PhD, Department of Neurology, Nara Medical University, 840 Shijo-cho, Kashihara, Nara 634-8522, Japan; E-mail: firstname.lastname@example.org Clinical Neuropharmacology: January-February 2011 - Volume 34 - Issue 1 - p 48-49 doi: 10.1097/WNF.0b013e318204d35c Buy Metrics Abstract The antiviral agent amantadine has been used to manage Parkinson's disease or levodopa-induced dyskinesias for nearly 5 decades. Amantadine is often associated with hallucinations as an adverse effect, but a long-term study reported no serious motor complications. We describe an unusual patient who had Parkinson's disease with dropped head syndrome (DHS) caused by amantadine. When the patient, who had DHS while receiving only 2 kinds of antiparkinsonian drugs, was rechallenged with amantadine, DHS developed, accompanied by increased muscle tone in the neck muscles on surface electromyogram. The DHS resolved after the withdrawal of amantadine. Moreover, an intravenous infusion of levodopa did not alter the DHS. These findings collectively suggest that the DHS in our patient was most likely caused directly by amantadine. Our findings suggest that amantadine may carry the risk of augmenting dystonic syndrome in humans. © 2011 Lippincott Williams & Wilkins, Inc.